Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 91, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2021, 3:07 PM EDT for Flagler County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 14, 2021, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 124 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:37 PM EDT | TSTM WND DMG | 2 S Bunnell, FL | EMERGENCY MANAGER REPORTED MULTIPLE TREES DOWN ON 1800 BLOCK OF OLD HAW CREEK ROAD NEAR BUNNELL. |
| Jun 14, 3:42 PM EDT | TSTM WND DMG | 4 Ssw Flagler Beach, FL | EMERGENCY MANAGER REPORTED TREES DOWN BLOCKING ROAD IN SEXTON PLACE IN PALM COAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WUUS52 KJAX 141907
SVRJAX
FLC035-141945-
/O.NEW.KJAX.SV.W.0091.210614T1907Z-210614T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
307 PM EDT Mon Jun 14 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Eastern Flagler County in northeastern Florida...
* Until 345 PM EDT.
* At 307 PM EDT, a severe thunderstorm was located over Palm Coast,
and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
2941 8115 2938 8116 2934 8134 2957 8138
2961 8115 2956 8112 2951 8110
TIME...MOT...LOC 1907Z 345DEG 4KT 2953 8123
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
KB2 follow-up statements
787
WWUS52 KJAX 141926
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
326 PM EDT Mon Jun 14 2021
FLC035-141945-
/O.CON.KJAX.SV.W.0091.000000T0000Z-210614T1945Z/
Flagler FL-
326 PM EDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN FLAGLER COUNTY...
At 325 PM EDT, a severe thunderstorm was located over Palm Coast, and
is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2946 8110 2946 8112 2943 8111 2942 8114
2941 8115 2938 8116 2935 8130 2955 8127
2958 8114 2957 8113 2951 8110
TIME...MOT...LOC 1925Z 345DEG 4KT 2951 8122
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
KB409
WWUS52 KJAX 141936
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
336 PM EDT Mon Jun 14 2021
FLC035-141945-
/O.EXP.KJAX.SV.W.0091.000000T0000Z-210614T1945Z/
Flagler FL-
336 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLAGLER COUNTY
WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 2946 8110 2946 8112 2943 8111 2942 8114
2941 8115 2938 8116 2935 8130 2955 8127
2958 8114 2957 8113 2951 8110
TIME...MOT...LOC 1935Z 345DEG 4KT 2950 8122
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:23 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 14, 1:23 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 123 PM EDT Mon Jun 14 2021 .AVIATION... [Through 18Z Tuesday] Low stratus over the region this morning has eroded away. Earlier start to convection late this morning, with this activity expanding in coverage across northeast FL through the early afternoon as the Atlantic sea breeze migrates inland. Heavy t-storms will restrict vsbys and may produce gusty erratic outflows as well. With chaotic outflows, winds may quickly shift at times. Tonight, convection will wane through the evening with VFR to MVFR ceilings developing overnight. Winds back to the south southwest ahead of another approaching front which will stall across the region on Tuesday. && .PREV DISCUSSION [1007 AM EDT]... .NEAR TERM [Through Tonight]... Low stratus and fog across inland portions of southeast GA and the northern Suwannee Valley may expand further eastward along the Interstate 10 corridor towards sunrise. Overcast skies and fog will then lift during the mid-morning hours. Otherwise, the stationary frontal boundary extending southwestward from developing low pressure near the Outer Banks will move slowly southward and will dissipate this afternoon. The drier air mass located just northwest of our region will begin to filter into inland southeast GA this afternoon, while a loose local pressure gradient and light west-southwesterly low level flow from the I-10 corridor southward will allow for the Atlantic and Gulf coast sea breezes to develop and move inland, with these boundaries and the decaying front all serving as convective triggers this afternoon. Latest short-term, high resolution guidance indicates that convection will ignite along the FL Big Bend and Nature coast late this morning, with isolated convection developing across coastal southeast GA and along the FL/GA border near the front. Outflow and inland moving sea breeze boundaries should then collide for locations along and south of I-10 this afternoon, with forecast model soundings indicating deep tropical moisture persisting over most of northeast and north central FL this afternoon, while PWAT values decrease over inland southeast GA from north to south this afternoon. Categorical POPs were placed in the forecast grids for locations between I-95 and I-75, and slow/erratic storm motion this afternoon will again raise the risk for localized flooding, especially for urban and normally flood prone locations. Model soundings also indicate ML CAPE values remaining in the relatively tame 1,000 - 1,500 j/kg range today for locations south of Waycross. Heavy rainfall amounts and frequent lightning strikes will be the main threats this afternoon within this widespread convective activity, mainly for locations south and east of Waycross. The Weather Prediction Center has again placed these locations within a Marginal Risk for Excessive Rainfall. Outflow boundaries may spark widely scattered convection later this afternoon for locations from Waycross northward. Highs will soar to the lower 90s for these locations, while mid to upper 80s prevail in the more tropical environment south and east of Waycross. Convective activity will quickly wane along the I-10 corridor before sunset as the aforementioned drier air mass advects southward, with widely scattered convection remaining possible overnight over north central FL, where deeper moisture will reside. Otherwise, the potent shortwave trough impacting the eastern Great Lakes region today will dig a longwave trough over the eastern third of the nation overnight, driving another frontal boundary towards the Altamaha and Ocmulgee Rivers towards sunrise on Tuesday. Our local pressure gradient will tighten overnight, which should prevent fog formation for most locations, with a light southwesterly breeze during the predawn hours keeping lows in the low to mid 70s nearly area-wide. .SHORT TERM [Tuesday Through Wednesday]... A cold front from out of the north will settle in over the region through midweek, with the front eventually stalling near the Florida-Georgia border by midweek. Daily rounds of showers and thunderstorms associated with diurnal heating are expected Tuesday and Wednesday, with upper level troughing increasing the chances for strong storm formations to occur on Tuesday due to increased lift and cooling aloft. Drier air settling in over southeast Georgia on Wednesday will act to inhibit convective developments,making for areas outside of the frontal boundary, primarily over northeastern Florida, more likely to experience daytime convection. High temperatures for midweek will be in the upper 80s and lower 90s with warmer temps expected to occur over southeast Georgia and along the coast. Overnight low temperatures will manage to drop down into the upper 60s by midweek for inland areas due to drier air settling into the region. .LONG TERM [Thursday Through Monday]... Dry air over the region will begin to recede and weaken as high pressure moves off to the east and low pressure from out of the gulf develops into a trough west of the area, resulting in a more southerly flow with an increase in moisture levels. Primarily diurnal showers and storms throughout the area are expected to continue through the end of the week and with build ups becoming more widespread throughout the forecast area over the weekend as the frontal boundary dissipates. Temperatures during this period will be near the seasonal average. .MARINE... A stationary frontal boundary situated along the Florida and Georgia border will weaken this afternoon, with numerous showers and thunderstorms expected to develop over the northeast Florida waters this afternoon to the south of this boundary. Seas of 2-3 feet will prevail both near shore and offshore today. Another frontal boundary entering the southeastern states this morning will also stall near the Florida and Georgia border by midweek. Southwesterly winds will increase in advance of this frontal boundary beginning late tonight, with Caution level wind speeds of 15-20 knots expected on Tuesday night. Seas will briefly build to 3-5 feet through Wednesday before diminishing by Wednesday evening. Rounds of scattered thunderstorms will be possible on Wednesday and Thursday for the northeast Florida waters. This front will dissipate later this week as high pressure builds over the southern Appalachians and low pressure takes shape over the western Gulf of Mexico and moves northward. Lighter winds will allow seas to fall to around 2 feet by late this week both near shore and offshore. Rip Currents: Low wave heights and developing offshore winds on Tuesday will keep the risk low at area beaches through at least midweek. .FIRE WEATHER... Light surface and transport winds will result in low daytime dispersion values today for most of southeast GA and northeast FL. Southwesterly surface and transport winds will keep dispersion values above critically low values for north central FL. West to west-southwesterly surface and transport winds will develop and begin to strengthen overnight tonight, with breezy conditions expected area-wide on Tuesday. This will create high dispersion values across southeast GA, with good dispersion values forecast across northeast and north central FL. A drier air mass will filter into inland portions of southeast GA on Tuesday and Wednesday, resulting in minimum relative humidity values of 30-35 percent both afternoons for locations north and west of Waycross. .HYDROLOGY... Slow moving thunderstorms this afternoon will likely result in widespread 1-2 inch rainfall amounts for locations along and south of the I-10 corridor, with locally higher totals possible. Localized flooding will be possible this afternoon, especially for urban and normally flood prone locations. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 95 70 92 68 / 10 20 20 20 10 SSI 74 92 75 89 74 / 20 30 30 20 20 JAX 72 94 73 91 71 / 30 60 30 40 20 SGJ 72 93 73 89 72 / 40 70 20 40 20 GNV 72 90 73 88 71 / 30 60 40 50 20 OCF 72 89 74 88 72 / 40 30 30 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 14, 2:05 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
205 PM EDT Mon Jun 14 2021
FLZ030-031-232-141845-
Western Clay FL-Union FL-Bradford FL-
205 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...EASTERN
UNION AND WEST CENTRAL CLAY COUNTIES UNTIL 245 PM EDT...
* At 204 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Starke, moving northeast at 5
mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Starke, Sampson, Camp Blanding and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2988 8220 2996 8226 3014 8214 3014 8207
3000 8194
TIME...MOT...LOC 1804Z 226DEG 5KT 2998 8214
KBSpecial weather statement, Jun 14, 2:08 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
208 PM EDT Mon Jun 14 2021
FLZ033-038-133-138-141845-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
208 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 245 PM EDT...
* At 207 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Crescent Beach, or 11 miles
south of Saint Augustine, moving southeast at 5 mph.
* Small hail, excessive cloud-to-ground lightning, winds in excess of
45 mph, and minor flooding due to heavy rainfall is possible with
this storm.
* Locations impacted include...
Saint Augustine Beach, Marineland, Crescent Beach, Saint Augustine
Shores, Butler Beach and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2954 8115 2967 8138 2984 8130 2982 8120
2960 8112
TIME...MOT...LOC 1807Z 293DEG 5KT 2973 8126
KBSpecial weather statement, Jun 14, 2:15 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Mon Jun 14 2021
FLZ033-125-133-325-141900-
Coastal St. Johns FL-South Central Duval FL-Coastal Duval FL-
Inland St. Johns FL-
215 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 300 PM EDT...
* At 215 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Bayard, or 7 miles south of
Unf. This storm was nearly stationary.
* Penny size hail, wind gusts up to 50 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Unf, Ponte Vedra Beach, Neptune Beach, Palm Valley, Sawgrass,
Baymeadows, Nocatee, Bayard, Durbin and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3006 8155 3023 8163 3035 8141 3012 8130
3010 8130
TIME...MOT...LOC 1815Z 248DEG 4KT 3017 8152
KBLocal storm report, Jun 14, 2:40 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
240 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HEAVY RAIN 5 S JACKSONVILLE BEACH 30.20N 81.40W
06/14/2021 M2.11 INCH St. Johns FL BROADCAST MEDIA
MEDIA REPORTED 2.11 INCHES OF RAIN IN ONE HOUR IN TPC
SAWGRASS AREA.
&&
AKLocal storm report, Jun 14, 2:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
242 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FLOOD 5 S JACKSONVILLE BEACH 30.20N 81.39W
06/14/2021 St. Johns FL BROADCAST MEDIA
MEDIA REPORTED STREETS BEGINNING TO FLOOD IN THE TPC
SAWGRASS AREA DUE TO HEAVY RAINFALL.
&&
AKSpecial weather statement, Jun 14, 2:42 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EDT Mon Jun 14 2021
FLZ038-137-138-140-141930-
Coastal Flagler FL-Inland Flagler FL-Eastern Putnam FL-
Eastern Marion FL-
242 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...NORTHEASTERN MARION AND
SOUTHEASTERN PUTNAM COUNTIES UNTIL 330 PM EDT...
* At 242 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Andalusia, moving east at 20
mph.
* Small hail, winds in excess of 45 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Crescent City, Pomona Park,
Andalusia, Fruitland, San Mateo, Welaka and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2927 8115 2926 8141 2940 8142 2938 8145
2933 8168 2931 8168 2929 8165 2925 8164
2925 8172 2961 8164 2963 8114 2952 8110
TIME...MOT...LOC 1842Z 273DEG 19KT 2952 8149
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:28 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Jun 14, 1:28 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Jun 14, 1:33 PM EDT | Special Weather Statement | JAX | Putnam | 42 min |
| Jun 14, 1:38 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Jun 14, 1:42 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 14, 1:48 PM EDT | Special Weather Statement | JAX | Bradford | 42 min |
| Jun 14, 2:05 PM EDT | Special Weather Statement | JAX | Bradford | 40 min |
| Jun 14, 2:08 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| Jun 14, 2:15 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jun 14, 2:38 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Saint Johns | 63 min |
| Jun 14, 2:42 PM EDT | Special Weather Statement | JAX | Flagler | 48 min |
| Jun 14, 3:14 PM EDT | Special Marine Warning | JAX | 91 min | |
| Jun 14, 3:39 PM EDT | Areal Flood Warning | JAX | Flagler | 2 hr |
| Jun 14, 3:47 PM EDT | Special Weather Statement | JAX | Clay | 43 min |
| Jun 14, 4:02 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Jun 14, 4:18 PM EDT | Special Weather Statement | JAX | Alachua | 57 min |
| Jun 14, 4:36 PM EDT | Special Weather Statement | JAX | Nassau | 39 min |
| Jun 14, 5:08 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Jun 14, 5:11 PM EDT | Special Weather Statement | JAX | Nassau | 34 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jun 14, 5:45 PM EDT | Special Weather Statement | JAX | Nassau | 30 min |
| Jun 14, 6:00 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Jun 14, 7:15 PM EDT | Special Weather Statement | JAX | Suwannee | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.